MiS Preprint Repository

We have decided to discontinue the publication of preprints on our preprint server as of 1 March 2024. The publication culture within mathematics has changed so much due to the rise of repositories such as ArXiV ( that we are encouraging all institute members to make their preprints available there. An institute's repository in its previous form is, therefore, unnecessary. The preprints published to date will remain available here, but we will not add any new preprints here.

MiS Preprint

A note on the derivation of homogenized bending plate model

Igor Velčić


We derive, via simultaneous homogenization and dimension reduction, the $\Gamma$-limit for thin elastic plates of thickness $h$ whose energy density oscillates on a scale $\epsilon(h)$ such that $ \epsilon(h)^2 \ll h\ll \epsilon(h)$. We consider the energy scaling that corresponds to Kirchhoff's nonlinear bending theory of plates.

MSC Codes:
35B27, 49J4, 74E30, 74Q05, 74Q20
elasticity, dimension reduction, homogenization, nonlinear plate theory, two-scale convergence

Related publications

2015 Repository Open Access
Igor Velčić

A note on the derivation of homogenized bending plate model

In: Calculus of variations and partial differential equations, 53 (2015) 3-4, pp. 561-586